Texas, 2011

Wildfire in Texas, March 1 to 2, 2011

March 1 to 2, 2011 · NWS FWD · 1 event in 1 county or zone

A wildfire near Cisco in Eastland County (Fire 2526) began on February 27th, but burned through March 2nd. The fire burned around 700 acres and destroyed 4 structures.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A wildfire near Cisco in Eastland County (Fire 2526) began on February 27th, but burned through March 2nd. The fire burned around 700 acres and destroyed 4 structures.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 28, 11:12 PM CST, 48 minutes earlier.

Area forecast discussion, Feb 28, 11:12 PM CST, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1112 PM CST MON FEB 28 2011

.AVIATION...
VFR THROUGH PERIOD. WINDS RETURN SOUTH TUESDAY MORNING. 84

&&

.UPDATE...
EXCELLENT RADIATIONAL COOLING IS EXPECTED TONIGHT. MADE A MINOR
CHANGE TO OVERNIGHT MINS IN SOME SPOTS...MAINLY TO DROP THEM OUT
WEST WHERE DEWPOINTS ARE IN THE MID 20S AND TO RAISE THEM A LITTLE
IN THE EAST WHERE DEWPOINTS ARE IN THE LOW 40S. A LIGHT FREEZE IS
EXPECTED...ESPECIALLY FOR VALLEY AND LOW LYING AREAS ACROSS THE
NORTHERN AND WESTERN ZONES. HAVE ALSO INCLUDED A MENTION OF PATCHY
FROST FOR MUCH OF THE AREA MEETING THE QUALIFICATIONS OF MIN TEMPS
LOWER THAN 37 AND HIGH HUMIDITY VALUES. TR.92

&&

.PREV DISCUSSION... /ISSUED 228 PM CST MON FEB 28 2011/
WIND SPEEDS HAVE TAPERED OFF THIS AFTERNOON AS THE PRESSURE
GRADIENT WEAKENS AND WE HAVE CANCELED THE RED FLAG WARNING A
LITTLE EARLY BECAUSE OF THIS. WINDS WILL CONTINUE TO WEAKEN
OVERNIGHT AND WITH LIGHT WINDS AND CLEAR SKIES BY DAYBREAK...
TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING FOR THE OUTLYING
AREAS TO THE NORTH AND WEST OF THE METROPLEX. THE REST OF THE AREA
WILL STILL EXPERIENCE LOWS IN THE 30S. AN UPPER HIGH WILL POSITION
ITSELF IN NORTHERN MEXICO MID-WEEK AND WILL HAVE ENOUGH OF AN
INFLUENCE TO KEEP NORTH TEXAS WEATHER DRY THROUGH FRIDAY.
TEMPERATURES WILL BE PLEASANT WITH HIGHS IN THE 70S AND LOWS IN
THE 40S AND 50S FOR THE REST OF THE WEEK.

THE UPPER RIDGE WILL FLATTEN AND TRANSITION WESTWARD BY FRIDAY AND
OUR NEXT UPPER DISTURBANCE WILL DROP DOWN FROM NORTHWEST BRINGING
A CHANCE OF RAIN AND ANOTHER COLD FRONT TO THE REGION. THE FRIDAY
NIGHT TIMING OF THE FRONTAL PASSAGE DOESNT BODE WELL FOR PRECIP
CHANCES AS SURFACE BASED INSTABILITY WILL BE NON-EXISTENT DUE TO
ANOTHER STRONG CAP IN PLACE. FORECAST SOUNDINGS DO SHOW A RATHER
DEEP LAYER OF MOISTURE BENEATH THE CAP AND THINK THAT MOST OF THE
QPF MODELS ARE OUTPUTTING ARE LIGHT SHOWERS STUCK UNDER THE CAP.
HOWEVER...LAPSE RATES ABOVE THE CAP ARE RATHER STEEP AND WILL
CONTINUE TO MENTION THUNDER IN THE GRIDS...BUT THE MOST
PREDOMINATE WEATHER WILL BE RAIN/SHOWERS. 60 DEGREE HIGHS FOR
SATURDAY AND SUNDAY CAN BE EXPECTED WITH ANOTHER NIGHT OF NEAR
FREEZING TEMPERATURES POSSIBLE TO THE NORTH AND WEST OF THE
METROPLEX SATURDAY NIGHT. LOOKING OUT EVEN FURTHER...ANOTHER
SYSTEM/COLD FRONT IS PROGGED BY THE MEDIUM RANGE GUIDANCE ON DAY 9
WITH ANOTHER SHOT AT FREEZING TEMPERATURES. IT MAY STILL BE A BIT
EARLY FOR ANY SPRING VEGETABLE PLANTING FOR SOME AREAS.    85/NH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  37  71  45  72  47 /   0   0   0   0   0
WACO, TX              34  69  41  72  47 /   0   0   0   0   0
PARIS, TX             33  67  39  71  44 /   0   0   0   0   0
DENTON, TX            31  70  42  74  45 /   0   0   0   0   0
MCKINNEY, TX          31  69  40  71  42 /   0   0   0   0   0
DALLAS, TX            38  70  46  72  49 /   0   0   0   0   0
TERRELL, TX           35  69  41  71  45 /   0   0   0   0   0
CORSICANA, TX         36  71  43  71  47 /   0   0   0   0   0
TEMPLE, TX            34  71  42  74  46 /   0   0   0   0   0
MINERAL WELLS, TX     29  73  42  78  45 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Feb 28, 2:20 PM CST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
220 PM CST MON FEB 28 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
220 PM CST MON FEB 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTHEAST HALF OF
NORTH TEXAS FRIDAY AFTERNOON AND FRIDAY NIGHT. A SLIGHT CHANCE FOR
THUNDERSTORMS WILL SATURDAY MORNING ACROSS FAR EASTERN NORTH
TEXAS. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05/

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Eastland

When
March 1, 12:00 AM CST to March 2, 9:00 PM CST
Where
Eastland forecast zone
Reported by
Other Federal Agency
Coordinates
32.327, -98.832 (the zone’s center; the record gives no point)

This is a continuation of Fire 2526 near Cisco that began on February 27th, 2011. The fire burned 700 acres and four structures.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288562.